Alert archive / Arkansas / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 304, NWS Little Rock, AR
NWS Little Rock, AR issued this severe thunderstorm warning at Jun 2, 2003, 12:33 PM CDT for Lonoke County, Arkansas. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 2, 2003, 12:33 PM CDT (17:33 UTC)
- Expired
- Jun 2, 2003, 1:15 PM CDT
- In force
- 42 min
- Issued by
- NWS Little Rock, AR
- Area
- Counties, with a storm outline in the text
County Lonoke County, AR
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 5.6 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1115 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 168 m²/s²
- 0-3 km storm-relative helicity
- 220 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 11:50 AM CDT, 43 minutes earlier.
Area forecast discussion, Jun 2, 11:50 AM CDT, 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 1150 AM CDT MON JUN 2 2003 AREA OF SHOWERS AND THUNDERSTORMS PROGRESSING ACROSS AREA THIS MORNING. STORMS HAVE BEEN ELEVATED WITH MOST INTENSITY IN 10 TO 20 THOUSAND FOOT RANGE BUT WEAKER RETURNS AT THE LOWEST LEVELS. WARM FRONT HAS MOVED INTO SOUTH CENTRAL SECTIONS AND MAY DO ITS USUAL TRICK OF MOVING NORTH ACROSS EASTERN SECTIONS BUT NOT MOVING MUCH ACROSS CENTRAL AND WESTERN SECTIONS. LOCATION OF THE FRONT THIS AFTERNOON MAY BE CRITICAL FOR DETERMINING ANY SEVERE THREAT. WILL MAKE MINOR UPDATE TO ACCOUNT FOR WARM FRONT AND ASSOCIATED 70 TO 72 DEW POINTS REACHING INTO EAST CENTRAL SECTIONS DURING THE AFTERNOON. IT WILL BE CLOSE CALL WHETHER FRONT CLEARS THE LITTLE ROCK AREA OR NOT AND WILL KEEP FORECAST FOR THAT AREA ABOUT THE SAME. SURFACE LOW SHOULD MOVE INTO NORTHERN SECTIONS AND THAT AREA WILL LIKELY STAY IN THE COOL AIR. WILL KEEP MAX FORECASTS IN THAT AREA ABOUT THE SAME ALTHOUGH IT MAY END UP TOO WARM. WILL LEAVE POPS THE SAME FOR NOW. AREA OF STORMS IN CENTRAL SECTIONS HAS WARMED ON IR PICTURES INDICATING WEAKENENING. STILL A TOUGH CALL WHETHER NEW THUNDERSTORMS WILL DEVELOP THIS AFTERNOON ALONG THE FRONT OR WHETHER ONGOING ACTIVITY ACROSS CENTRAL SECTIONS WILL BE MAIN THUNDERSTORM ACTIVITY DURING THE AFTERNOON. ALL INDICATIONS ARE THIS WILL MOVE OUT OF THE AREA EARLY TONIGHT AND ALL PRECIP SHOULD END BY LATE TONIGHT. .LZK...NONE
Hazardous weather outlook, Jun 2, 5:00 AM CDT, 7 hours 33 minutes before
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-031000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 500 AM CDT MON JUN 2 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT A STRONG UPPER LEVEL DISTURBANCE OVER OKLAHOMA THIS MORNING IS FORECAST TO MOVE EAST ACROSS THE AREA TODAY. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER MUCH OF ARKANSAS. THE RAIN WILL BE ENHANCED AS A WARM FRONT...CURRENTLY OVER SOUTHERN ARKANSAS...MOVES NORTHWARD AND INTERACTS WITH THE UPPER LEVEL DISTURBANCE. MOIST AND UNSTABLE AIR WILL RETURN TO THE ARKANSAS AREA TODAY AS THE FRONT MOVES NORTH. LOCALLY HEAVY RAIN IS A POSSIBILITY OVER THE NORTHERN HALF OF THE STATE. IN ADDITION TO THE HEAVY RAIN...SEVERE THUNDERSTORMS ARE POSSIBLE WITH THIS COMPLEX OF STORMS. THE MAIN CONCERN WITH THESE STORMS WILL BE LARGE HAIL AND DAMAGING WINDS. UPPER LEVEL DYNAMICS DO NOT FAVOR TORNADOS AT THIS TIME. THE PRECIPITATION IS EXPECTED TO TAPER OFF DURING THE AFTERNOON AND EVENING HOURS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE NEXT CHANCE OF SHOWERS AND THUNDERSTORMS WILL BE WEDNESDAY AFTERNOON AND NIGHT AS A STRONG UPPER LEVEL DISTURBANCE APPROACHES. THE BEST CHANCES OF HEAVY RAIN THIS TIME WILL BE OVER THE NORTH. ANOTHER ROUND OF THUNDERSTORMS IS EXPECTED FOR THURSDAY NIGHT INTO FRIDAY WITH THE MAIN DYNAMICS FOR SEVERE WEATHER TRACKING ACROSS ARKANSAS FRIDAY AFTERNOON. SATURDAY WILL BRING A CHANCE OF SHOWERS AND THUNDERSTORMS AND SUNDAY WILL BE DRY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY.
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 12:54 PM CDT | Severe Thunderstorm Warning | LZK | Arkansas, Prairie | 46 min |
| Jun 2, 3:32 PM CDT | Severe Thunderstorm Warning | LZK | Desha, Drew, Lincoln | 43 min |
| Jun 2, 4:18 PM CDT | Severe Thunderstorm Warning | LZK | Desha, Drew | 32 min |
| Jun 2, 6:38 PM CDT | Severe Thunderstorm Warning | LZK | Clark | 32 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.